How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Basu Your Own Question
Dr Basu
Dr Basu, Experienced Specialist
Category: Medical
Satisfied Customers: 28194
Experience:  MD
23744323
Type Your Medical Question Here...
Dr Basu is online now
A new question is answered every 9 seconds

What are the withdrawal symptoms from metropolol? I don't

Customer Question

What are the withdrawal symptoms from metropolol? I don't have hypertension. The only cardiac problem I have is a 50% blockage in my LAD. I was only taking 12.5 mg Bid. But have dizzy spells and orthostatic hypotension. I get up an nearly black out.
JA: When was last time you had a check up? Is there a history of high blood pressure in your family?
Customer: My mother, but otherwise no. Check up, maybe 3 months ago. I'm 79 years old.
JA: Anything else in your medical history you think the doctor should know?
Customer: he knows, I've been seeing him for 10 years and a cardiologist once a year.
Submitted: 2 months ago.
Category: Medical
Expert:  Dr Basu replied 2 months ago.

Hi there,
This is Dr Basu, experienced Internal Medicine Specialist.
I am here to address your concerns and provide great service.

Metoprolol also controls heart rate besides lowering blood pressure. It reduces burden on the heart ( preload) by improving better chamber filling and hence better heart function. However it can cause dizziness and orthostatic hypotension from excessive drop in blood pressure. In that case, metoprolol should be gradually tapered off to avoid palpitations, even flash heart failure in some cases from excessive heart beats. Please discuss with her doctor regarding the taper procedure. Usually at such low dosage, metoprolol can be lowered to 12.5 mg daily for a week and then discontinue.
Best wishes,
It was my pleasure to help you today.
If I have answered all your questions, Please rate my response Excellent (click on the 5th star on top).
Please bookmark my profile for fast, reliable authentic answers!
This is the link to my profile:
http://www.justanswer.com/medical/expert-mysticdoc/